Informa Life Sciences is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa

8 am 9 am (60 mins)

Registration and Coffee

9 am 5 pm (480 mins)

CMC Analytical, Comparability and Stability Studies

This course provides a comprehensive overview of the phase-specific requirements for CMC analytical characterization, comparability, release and stability of biotechnology products from the preclinical phase through clinical trials to commercialization and post-approval. Analytical considerations for a wide variety of biopharmaceuticals are discussed, including monoclonal antibodies, therapeutic proteins, gene therapy, vaccines, and complex products (e.g. antibody drug conjugates). Details are presented on establishing and maintaining product reference standards, designing successful comparability tests (including specifics for biosimilar studies), setting meaningful product specifications, conducting forced degradation studies, technology transfer and bridging changes in analytical methods and generating effective stability protocols. Critical elements of laboratory quality practices that significantly impact the reliability of test data from R&D through cGMP are illustrated.

  • Course Instructor Nadine Ritter, Ph.D., Global Biotech Experts, LLC

9 am 5 pm (480 mins)

Introduction to Biopharmaceutical Manufacturing

This course provides a fundamental understanding of biopharmaceutical manufacturing. Organized along the development path, the course will describe the activities necessary to bring a biopharmaceutical from discovery to market. Included in the course will be the analytical, quality and regulatory challenges as well as the technical activities required. The instructors will discuss how development activities integrate and the best practices for drug substance and drug product production. At the conclusion of the course the attendee will have learned the steps needed to develop and produce a safe and effective biopharmaceutical that meets industry and patient needs. Identified during the course will be how to implement QbD in development and communicating with regulatory agencies throughout development.

  • Course Instructor Sheila G. Magil, Ph.D., BioProcess Technology Consultants
  • Course Instructor Frank Riske, Ph.D., BioProcess Technology Consultants

9 am 5 pm (480 mins)

Cell-Based Immunotherapies - From Concept to Commercialization

Cell-based immunotherapies have the potential to transform current medical practice and offer an opportunity to effectively manage what were once considered untreatable diseases. Despite a large increase in basic science activity in the cell therapy arena, alongside a growing portfolio of cell therapy trials, the number of industry products available for widespread clinical use correlates poorly with such a magnitude of activity – with the number of cell based therapeutics in mainstream use remaining comparatively low. This course serves to incorporate key aspects of the commercialization process and examines how therapeutic candidates can be successfully translated from basic science into commercially viable products. The course will address fundamental translational barriers spanning the so-called "valley of death" and delineate sustainable and efficient mechanisms that can support the commercialization process. Topic coverage will include preclinical, clinical, manufacturing, intellectual property, regulation and market components.

  • Instructor David Brindley, MEng, DPhil, FRI, FRSA, Aegate; IP Asset Ventures; University of Oxford, United Kingdom

9 am 5 pm (480 mins)

Continuous Processing

8:00am - Cofee and Registration

9:00am - Chairperson's Opening Remarks

Marc Bisschops, Ph.D., Technology Director, Continuous Processing, Pall Life Sciences, Holland

-----------------------------------------------------------------------

Morning Session -  GMP Implementaton of Continuous Bioprocessing

-----------------------------------------------------------------------

9:15am - Continuous Bioprocessing with  Sophisticated Integrated Automation Strategies at Scale

Mark A. Brower, Ph.D., Associate Principal Scientist, Merck & Co., Inc.

9:45am - Process Chromatography Platform for the Operation of Continuous Bioprocessing 

Mark Schofield, Ph.D., Principal R&D Engineer, Pall Life Sciences

10:15am - Networking Refreshment Break in Foyer

-----------------------------------------------------------------------

Mid-Morning Session - Regulatory and Quality Considerations

-----------------------------------------------------------------------

10:45am - Applying ICH Q8/Q9 to Continuous Processing 

• Relevance of QbD/QRM

• PAT needs/gaps

• Process Integration and Control

• Regulatory challenges

• Mitigation 

Mani Krishnan, Senior Vice President, Technical and Scientific Affairs, Pall Life Sciences

11:15am  Interactive Panel  Discussion - “Can the Adoption of Continuous Bioprocessing Technologies in  Critical Applications be Accelerated?”    Which are the Regulatory Points that Concern Customers?    

Mani Krishnan, Senior Vice President, Technical and Scientific Affairs,  Pall Life Sciences

12:00pm  Networking Luncheon 

1:15pm  Chairperson's Remarks    

Peter Levison, Technology Development Director, Pall Life Sciences 

-----------------------------------------------------------------------

Early Afternoon Session - Case Studies on Unit Operations and Integrated Continuous Processing

-----------------------------------------------------------------------

1:25pm  Talk Title TBD    Just Therapeutics

1:50pm  Combining Novel  Technologies to Improve Cell Separation and Impurity Removal 

Laura Dinn, M.Eng., Bioprocess Engineer, Merrimack Pharmaceuticals

2:15pm  Continuous Concentration  and Diafiltration     

Regeneron

2:40pm  Perfusion Through  Continuous Chromatography

Medimmune

3:05pm  An Alternative Cell  Clarification Technology: Optimization, Applications and Scale-Up 

John Armando, M.S., Engineer II, Process Biochemistry, Biogen

3:30pm  Networking Refreshment Break in Foyer

-----------------------------------------------------------------------

Late Afternoon Session: Making the Business Case for Continuous Processing

-----------------------------------------------------------------------

4:00pm  Why CMO Means  "Continuous Manufacturing Organization"    

Michelle Najera, Ph.D., Scientist, Downstream  Development, CMC Biologics

4:30pm  Informing the Business  Decision - New Models for Continuous Bioprocessing      

Tom Ransohoff, Vice President and Senior Consultant, BioProcess Technology  Consultants, Inc.

5:00pm  Chairperson's Closing  Remarks   

Peter Levison, Technology Development Director,  Pall Life Sciences 

9 am 5 pm (480 mins)

On Time and within Budget: Successful Program Management of Biologics Development – Tools, Techniques and Lessons Learned

Strong Program Management is critical to the successful completion of biologics programs. This workshop presents proven tools and methodologies while focusing on the idiosyncrasies of biotechnology. We will review the integration and management of R&D, CMC, preclinical and clinical programs from discovery to licensure/commercial launch. We will address partner and supplier management (CMOs, CROs…) as well as the securing and management of program funding (government and private equity).

Topics to be Covered:

  • Biologics Program Management
  • Shrinking development timelines
  • Cross functional integration
  • Working within smaller budgets
  • Becoming more virtual through partnering and subcontracting
  • Integrating biotechnology activities and organizations
  • CMO management
  • CRO management
  • Securing dilutive and non-dilutive funding
  • Peter Latham, Latham BioPharm Group, Inc., PgMP
  • Joshua Speidel, Ph.D., Latham BioPharm Group, Inc., PMP
  • Gretchen Stup, Latham BioPharm Group, Inc., PMP

9 am 5 pm (480 mins)

Modern CMC Regulatory Strategies and Insights - from Concept to Approval

On average, it still takes in excess of 10 years to develop a new biopharmaceutical drug product. It is estimated that the cost of developing a new biopharmaceutical drug product, and taking into account the > 90% failure rate, is over $2 billion. Conscious of this, the modern viewpoint is looking at ways in which to reduce this overall time and cost element. One strategy is to impart an approach of ‘accelerated development’ which, if done sensibly, can present an attractive and viable option. Quality focused planning, e.g. facilitated by quality by design, can also be used to potentially ‘shave off’ time to approval, whilst maintaining all important quality and regulatory maneuverability. Although faster development is attractive, regulatory aspects, particularly regulatory CMC also needs to keep up pace - which presents a number of difficult challenges. Pinch points:

  • Sometimes it may become necessary to ‘challenge the norm’ and push back on certain regulations, within valid reason.
  • FDA Breakthrough Therapy designation and EMA Priority Medicines (PRIME) designation provide an automatic ticket to enter the ‘fast lane’ - so welcome to the reality!
  • Above all it is still important to have a well authored and ‘watertight’ regulatory dossier by which the competent authority will review the drug product in order to issue final marketing approval.

This session provides an overview of modern regulatory CMC strategies which may be selectively applied for a cross range of product classes (e.g. biopharmaceuticals, biologics, advanced therapy medicinal products, biosimilars, vaccines) and how this can be used in consideration for objectively reducing the overall time and cost. This ‘interactive’ session will focus on biopharmaceuticals, biologics, ATMPs, vaccines and biosimilars. Collective team discussions, whiteboard exemplification and work-throughs will be made on key topic points.

Topics to be Covered:

  • Understanding of ‘the nature of the challenge’: from concept to authorization
  • Modern mindsets: Technically driven approaches: ‘accelerated development’ pros and cons
  • Be ready to ‘fast-track’- Breakthrough Therapy designation & Priority Medicines (PRIME); accelerated approval; ‘rolling’ submissions
  • Exploration of the lifecycle of the investigational and final dossier:
  • Breakdown of Timelines: Important Milestones
  • High level dissection of CTD module 3: IND/IMPD – BLA/MAA - essential content and structuring
  • The bridge between US and EU - important considerations
  • Navigation of the essential guidelines and building blocks: biopharmaceuticals, biologics, ATMPs, vaccines, biosimilars; objective strategies of each
  • Using Quality by Design to your best advantage
  • Rest of World (RoW) CMC / regulatory considerations.
  • Case Study of common issues: regulatory CMC
  • Richard Dennett, Ph.D., Voisin Consulting Life Sciences

9 am 9:05 am (5 mins)

Symposium Moderator and Opening Remarks

9:05 am 9:40 am (35 mins)

Introduction to Rx-360 and our Patient-Centric Work

  • Mark Paxton, Rx-360 International Pharmaceutical Supply Chain Consortium

9:40 am 10:15 am (35 mins)

Supply Chain Mapping: Better Do it!

  • Rob Welsh, VWR and Rx-360 International Pharmaceutical Supply Chain Consortium

10:15 am 10:50 am (35 mins)

Rx-360 Response to Supplier Qualification

  • Ben Mills, British Standards Institution

10:50 am 11:25 am (35 mins)

What We Expect of Suppliers

  • Lucy Cabral, Genentech, Inc.

11:25 am 12 pm (35 mins)

Why Standardizing Quality Agreements and Supplier Assessment Questionnaires is Important

  • Rick Calabrese, Sartorius Stedim North America

1:15 pm 2 pm (45 mins)

Why Managing a Global Problem Cannot Be Solved Locally

  • Brian Johnson, Pfizer, Inc.

2 pm 2:45 pm (45 mins)

Amgen Efforts to Resolve Global Requirements

  • Tim Valko, Amgen, Inc.

2:45 pm 3:30 pm (45 mins)

Compliance with Good Distribution Practices: How Many Standards?

  • David Ulrich, Abbvie

3:30 pm 4:15 pm (45 mins)

Where is the Last Mile, and Why Do We Care?

  • David Bang, LifeConEx, DHL Global Forwarding

4:15 pm 5 pm (45 mins)

Cargo Thefts: Oh Yeah, They Occur!

  • Brad Elrod, Pfizer Pharmaceuticals

1 pm 4:30 pm (210 mins)

Repligen OPUS® Facility Tour

How do you pre-pack a chromatography column?

Repligen invites you to a tour of its manufacturing facility in Waltham, MA to see how OPUS® Pre-packed Columns are produced for use by biopharma companies worldwide.The tour will guide you through three state-of-the-art ISO700 packing cleanrooms, and demonstrate stringent materials warehousing, preparation, packaging, and quarantine processes. Break-out sessions with subject experts will also be available. Short reception to follow.

All registrations are subject to approval, space is limited. Bus will depart Boston Convention Center at 1pm and arrive back at 4:30pm. 

1 pm 6 pm (300 mins)

Sartorius Site Tour: UniQure Facility in Lexington, MA

Sartorius will be hosting a Site Tour to the UniQure Facility in Lexington, MA on Tuesday, October 4th. Buses will leave the BCEC at 1pm and will return 6pm.  Please select the 'Sartorius UniQure Site Tour' option on the registration page if you would like to attend.  All registrations are subject to approval.

uniQure, a leading fully integrated AAV-based gene therapy company and the manufacturer of the first EU approved gene therapy product Glybera, has graciously offered to share its cutting edge Boston area manufacturing facility through a tour at BPI supported by Sartorius Stedim Biotech. The innovative facility construction implemented a design build process in just 10 months and is capable of simultaneous multi-product production at BSL-2. Capabilities include cell bank and seed stock production, DS production,  DP filling and final product packaging. The facility showcases single-use production scale rocking motion and stirred tank bioreactors up to 500L and a custom automated vial filling system. Please join us for an evening of cocktails and appetizers along with a facility overview and tour. 

View the Lexington Site Layout

7:30 pm 10:30 pm (180 mins)

BPI "BioBrew" Event

Catch the shuttle outside the BCEC for the BPI "BioBrew" Networking event at Harpoon Brewery. Limited capacity; registration required.

Sponsored by Kaneka and Pall Life Sciences

× Close

  • Time:
  • Stream:

Description

Presented by

Speakers